Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 44, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 4, 2012, 6:43 PM EDT for 4 counties in South Carolina. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2012, 6:43 PM EDT (22:43 UTC)
- Expired
- Apr 4, 2012, 7:24 PM EDT
- In force
- 41 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC, Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 88 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 6:56 PM EDT | TSTM WND DMG | 1 Se Knightsville, SC | SC HIGHWAY PATROL REPORTED A TREE DOWN AT TUPPERWAY DRIVE AND BOONE HILL ROAD. TIME ESTIMATED BY RADAR |
| Apr 4, 6:58 PM EDT | TSTM WND DMG | Knightsville, SC | REPORTED RELAYED BY A MEMBER OF THE CHARLESTON MEDIA OF A TREE BLOWN DOWN IN KNIGHTSVILLE. TIME ESTIMATED FROM RADAR. |
| Apr 4, 7:15 PM EDT | TSTM WND DMG | 2 Ne Goose Creek, SC | SEVERAL TREES BLOW DOWN IN LIBERTY HALL SUBDIVISION. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.7 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 1620 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
782 WUUS52 KCHS 042243 SVRCHS SCC015-019-029-035-042345- /O.NEW.KCHS.SV.W.0044.120404T2243Z-120404T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 643 PM EDT WED APR 4 2012 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA... CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA... EAST CENTRAL COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA... SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 745 PM EDT * AT 643 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...BETWEEN GIVHANS FERRY STATE PARK AND COTTAGEVILLE...MOVING EAST AT 25 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... * SOME LOCATIONS IN THE WARNING INCLUDE... GIVHANS...GIVHANS FERRY STATE PARK...DELEMAR CROSSROADS...SLANDS BRIDGE...KNIGHTSVILLE...SUMMERVILLE...LADSON...MIDDLETON PLACE... PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024. && LAT...LON 3314 8000 3280 7998 3287 8048 3303 8049 TIME...MOT...LOC 2243Z 273DEG 23KT 3296 8037 $$
3 follow-up statements
298
WWUS52 KCHS 042257
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
657 PM EDT WED APR 4 2012
SCC029-042307-
/O.CAN.KCHS.SV.W.0044.000000T0000Z-120404T2345Z/
COLLETON SC-
657 PM EDT WED APR 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL COLLETON COUNTY
HAS BEEN CANCELLED...
LAT...LON 3288 8037 3295 8034 3304 8037 3314 8000
3280 7998
TIME...MOT...LOC 2257Z 273DEG 23KT 3295 8026
$$
SCC015-019-035-042345-
/O.CON.KCHS.SV.W.0044.000000T0000Z-120404T2345Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
657 PM EDT WED APR 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTH CENTRAL BERKELEY...CENTRAL CHARLESTON AND SOUTHEASTERN
DORCHESTER COUNTIES...
AT 657 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM NEAR SLANDS BRIDGE...MOVING EAST AT 25 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ARCHDALE...CHARLES TOWNE LANDING...CHARLESTON AIRPORT...COLLEGE
PARK...CROWFIELD PLANTATION...GIVHANS...GOOSE CREEK...HANAHAN...
I-26/I-526 INTERCHANGE...JEDBURG...KNIGHTSVILLE...LADSON...MAGNOLIA
GARDENS...MIDDLETON PLACE...SANGAREE...SHADOWMOSS...SLANDS BRIDGE AND
SUMMERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3288 8037 3295 8034 3304 8037 3314 8000
3280 7998
TIME...MOT...LOC 2257Z 273DEG 23KT 3295 8026
$$231
WWUS52 KCHS 042307
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
707 PM EDT WED APR 4 2012
SCC015-019-035-042345-
/O.CON.KCHS.SV.W.0044.000000T0000Z-120404T2345Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
707 PM EDT WED APR 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTH CENTRAL BERKELEY...CENTRAL CHARLESTON AND SOUTHEASTERN
DORCHESTER COUNTIES...
AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR COOKE CROSSROADS...MOVING EAST AT
25 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ARCHDALE...CHARLES TOWNE LANDING...CHARLESTON AIRPORT...COLLEGE
PARK...CROWFIELD PLANTATION...GOOSE CREEK...HANAHAN...I-26/I-526
INTERCHANGE...JEDBURG...KNIGHTSVILLE...LADSON...MAGNOLIA GARDENS...
MIDDLETON PLACE...SANGAREE...SHADOWMOSS...SLANDS BRIDGE AND
SUMMERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3287 8030 3294 8029 3305 8030 3314 8000
3280 7998
TIME...MOT...LOC 2308Z 273DEG 23KT 3295 8018
$$762
WWUS52 KCHS 042324
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
724 PM EDT WED APR 4 2012
SCC015-019-035-042334-
/O.CAN.KCHS.SV.W.0044.000000T0000Z-120404T2345Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
724 PM EDT WED APR 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BERKELEY...
CENTRAL CHARLESTON AND SOUTHEASTERN DORCHESTER COUNTIES HAS BEEN
CANCELLED...
AT 724 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.
ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING CLOUD TO GROUND
LIGHTNING STRIKES AND GUSTY WINDS TO 40 MPH. THE SAFEST COURSE
OF ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3287 8030 3294 8029 3305 8030 3314 8000
3280 7998
TIME...MOT...LOC 2324Z 273DEG 23KT 3294 8006
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 6:07 PM EDT, 36 minutes earlier.
Area forecast discussion, Apr 4, 6:07 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 607 PM EDT WED APR 4 2012 .SYNOPSIS... A BACKDOOR COLD FRONT APPROACHES FROM THE NORTH TONIGHT AND THURSDAY. THE FRONT WILL EVENTUALLY MOVE THROUGH THE AREA THURSDAY NIGHT AND EARLY FRIDAY...AS A WAVE OF LOW PRESSURE DEVELOPS ON THE FRONT AND DEEPENS OVER THE GULF STREAM. COOLER HIGH PRESSURE WILL THEN BUILD BEHIND THE FRONT FOR THE EASTER WEEKEND. A SECONDARY COLD FRONT WILL MOVE THROUGH SUNDAY NIGHT...WITH YET ANOTHER COLD FRONT TO CROSS THE AREA TUESDAY. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... TSTMS ARE SLOWLY ORGANIZING INTO A LINE NEAR WALTERBORO. THIS LINE WILL INTERSECT THE SEABREEZE WITHIN THE NEXT 1-2 HOURS...POSSIBLY YIELDING A STRONG OR BRIEFLY SEVERE TSTM WITHIN THE CHARLESTON TRI-COUNTY AREA. ELSEWHERE...THE RISK FOR AN ISOLATED SHOWER OR TSTM WILL CONTINUE...ALTHOUGH PROSPECTS FOR MEASURABLE RAINFALL ARE LOW. OPTED TO LOWER CLOUD COVER THIS EVENING WITH THE LACK OF SIGNIFICANT CONVECTIVE DEBRIS CLOUDINESS FROM ONGOING ACTIVITY. SATELLITE ALSO SHOWS CIRRUS BLOW OFF FROM THE LARGE MESOSCALE CONVECTIVE SYSTEM MOVING THROUGH THE GULF OF MEXICO THINNING. MAY HAVE TO ADJUST CLOUD COVER DOWN FROM MIDNIGHT ON FOR THE LATE EVENING UPDATE. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... THURSDAY...A POTENT UPPER LOW WILL TRACK EAST ACROSS THE LOWER MISSISSIPPI AND TENNESSEE VALLEYS ON THURSDAY...DAMPENING THE WEAK UPPER RIDGING ACROSS THE SOUTHEAST STATES. AT THE SURFACE...A BACKDOOR COLD FRONT WILL HAVE DESCENDED TO APPROXIMATELY THE NORTH CAROLINA/SOUTH CAROLINA BORDER BY THURSDAY MORNING. ABUNDANT UPPER LEVEL ENERGY ALONGSIDE AND DOWNSTREAM OF THE UPPER LOW WILL ASSIST IN THE DEVELOPMENT OF A SURFACE WAVE ALONG THE LINGERING COLD FRONT. NOTABLE DIFFERENCES IN NUMERICAL MODEL EVOLUTION OF THESE SYNOPTIC SCALE FEATURES HAS CREATED SOME UNCERTAINTY IN FORECAST DETAILS FOR THURSDAY...ESPECIALLY CONCERNING ORGANIZED SEVERE WEATHER POTENTIAL. 12Z GFS SOLUTION TAKES THE BACKDOOR COLD FRONT FARTHER SOUTH INTO THE FORECAST AREA THURSDAY AFTERNOON...WHILE MAINTAINING A DEEPER UPPER LEVEL SYSTEM THROUGH THURSDAY NIGHT. 12Z NAM AND ECMWF SOLUTIONS ARE IN BETTER AGREEMENT...AND ALTHOUGH HAVE PREFERRED NOT TO MAKE SWEEPING CHANGES TO THE ONGOING FORECAST AT THIS TIME...HAVE GENERALLY LEANED TOWARD THESE MODEL RUNS. TWO MAIN AREAS OF CONVECTION COULD POTENTIALLY IMPACT THE FORECAST AREA BY THURSDAY AFTERNOON/EVENING...ONE COMPLEX ORIGINATING ALONG THE GULF COAST STATES COINCIDENT WITH THE UPPER LOW...AND ANOTHER AREA OF CONVECTION CONCENTRATED ALONG THE LINGERING BOUNDARY TO THE NORTH. DEEP MOISTURE WILL BE INCREASING ACROSS THE SOUTHEAST STATES AHEAD OF THE APPROACHING SYSTEM...AND HAVE INDICATED STEADILY INCREASING SHOWER/THUNDERSTORM CHANCES PEAKING IN THE 50 TO 60 PERCENT RANGE LATE THURSDAY INTO THURSDAY NIGHT. WILL GENERALLY INDICATE HIGHEST POPS ACROSS THE NORTHERN HALF OF THE FORECAST AREA CLOSEST TO ENHANCED CONVERGENCE AND FORCING NEAR THE BACKDOOR FRONT. HIGH TEMPERATURES WILL BE A FEW DEGREES COOLER THURSDAY AFTERNOON DUE TO INCREASED CLOUD COVER AND SCATTERED TO NUMEROUS STORMS. STORM PREDICTION CENTER HAS PLACED THE FORECAST AREA WITHIN A 5 PERCENT RISK FOR ORGANIZED SEVERE WEATHER ON THURSDAY...AS THE DEGREE OF INSTABILITY REMAINS IN SOME QUESTION. MANY OF THE SEVERE PARAMETERS ARE HIGHLY DEPENDENT ON WHICH MODEL SOLUTION IS PREFERRED...WITH THE GFS GENERALLY MORE AGGRESSIVE. HOWEVER IT HAS BEEN NOTED THAT BOTH GFS AND NAM HAVE ARRIVED WITH MORE MARGINAL LOW LEVEL INSTABILITY FOR THURSDAY...POSSIBLY DUE TO THE EFFECTS OF CLOUD COVER AND EARLIER CONVECTION. IN ADDITION...LOW LEVEL WIND FIELDS ARE SOMEWHAT UNIMPRESSIVE EVEN IN THE MORE AGGRESSIVE GFS SOLUTION. ISOLATED THUNDERSTORMS BECOMING STRONG TO SEVERE REMAIN A POSSIBILITY REGARDLESS...HOWEVER COVERAGE AND TIMING LEND MUCH UNCERTAINTY. AS A RESULT...REMAIN HESITANT TO ADD SEVERE WORDING TO THE HAZARDOUS WEATHER OUTLOOK FOR THURSDAY AND ALLOW SUBSEQUENT FORECAST SHIFTS TO REASSESS MODEL CONSISTENCY. THURSDAY NIGHT/FRIDAY...THE UPPER LOW AND ASSOCIATED SURFACE WAVE WILL STEADILY PROGRESS DIRECTLY OVER THE FORECAST AREA THURSDAY NIGHT AND SLIP OFFSHORE BY FRIDAY MORNING. THESE DEPARTING FEATURES WILL PULL THE LINGERING BACKDOOR FRONT THROUGH THE AREA LATE MORNING/EARLY AFTERNOON FRIDAY. HAVE INDICATED RAIN CHANCES DECREASING FROM SOUTHWEST TO NORTHEAST AFTER MIDNIGHT EARLY FRIDAY MORNING...WHILE MAINTAINING SOLID CHANCE POPS THROUGH THE LATE MORNING HOURS TO ACCOUNT FOR RESIDUAL DEEP MOISTURE AND CONVERGENCE WITH THE FRONTAL PASSAGE. IF THE FRONT IS SLOWER IN PROGRESSING SOUTH/SOUTHEAST...A FEW THUNDERSTORMS COULD DEVELOP SOUTH OF INTERSTATE 16 IN SOUTHEAST GEORGIA. OTHERWISE JUST LIGHT RAIN OR SHOWERS ARE EXPECTED FOR PART OF THE DAYTIME HOURS ON FRIDAY. IN ADDITION...A TIGHT PRESSURE GRADIENT BETWEEN THE SURFACE LOW PRESSURE MOVING INTO THE ATLANTIC LOW AND HIGH PRESSURE BUILDING FROM THE GREAT LAKES WILL RESULT IN A BREEZY TO WINDY DAY...WITH NORTHERLY WINDS OF 15 TO 25 MPH AND GUSTY. CONSIDERABLY COOLER AIR WILL ADVECT INTO THE REGION WITHIN NORTHERLY FLOW BEHIND THE FRONT...AND EXPECT HIGH TEMPERATURES TO BE SUPPRESSED IN THE MID 60S NORTH TO THE LOWER 70S SOUTH. FRIDAY NIGHT/SATURDAY...PERSISTENT COOL ADVECTION WITHIN BUILDING CANADIAN HIGH PRESSURE WILL RESULT IN CONSIDERABLY LOWER TEMPERATURES FRIDAY NIGHT. UNDER CLEARING SKIES...EXPECT TEMPERATURES TO FALL INTO THE MID TO UPPER 40S FOR MOST LOCATIONS. SURFACE HIGH PRESSURE WILL THEN CONTINUE TO SLIP OVER THE SOUTHEAST STATES ON SATURDAY. AFTERNOON TEMPERATURES WILL BE A FEW DEGREES WARMER THAN FRIDAY...YET STILL REMAIN COOL IN COMPARISON TO CONDITIONS DURING THE PAST FEW WEEKS. EXPECT HIGHS TO GENERALLY REACH THE LOWER 70S UNDER NORTHEAST FLOW AND CLEAR SKIES. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... THE MEAN TROUGH WILL PERSIST IN THE EASTERN UNITED STATES THROUGH THE PERIOD...WITH A SERIES OF COLD FRONTS TO CROSS THE AREA WITHIN THE NW FLOW ALOFT. THERE IS NO CHANCE OF ANY RAINFALL WITH THE FIRST FRONT SUNDAY NIGHT...WITH MAYBE A SMALL CHANCE WITH ANOTHER FRONT TUESDAY. FOR NOW WE/LL CARRY A DRY FORECAST THROUGH THE MIDDLE OF NEXT WEEK WITH PWATS WELL UNDER AN INCH TO OCCUR. PLENTY OF DAYTIME INSOLATION AND DOWNSLOPE FLOW OFF THE MOUNTAINS WILL BOOST READINGS UP NEAR OR ABOVE SEASONAL NORMS...WHILE NIGHTTIME COOL ADVECTION BEHIND EACH FRONT ALLOWS FOR MINIMUM VALUES TO FALL BELOW NORMAL THROUGH THE PERIOD. && .AVIATION /22Z WEDNESDAY THROUGH MONDAY/... CUMULUS HAS BEEN A BIT SLOWER TO POP THIS AFTERNOON BUT WE ARE BEGINNING TO SEE TOWERING CU AND A SHOWER OR TWO AS OF THE LATEST RADAR SCAN. THE BEST CONVECTIVE COVERAGE IS EXPECTED INLAND FROM THE TERMINALS CLOSER TO THE LEE TROUGH SO WE DID NOT INCLUDE ANY TSRA AT EITHER SITE WITH THE 18Z TAFS. WE WILL NEED TO MONITOR TRENDS BEFORE CONSIDERING ADDING THUNDER. DIURNALLY-DRIVEN SHOWERS AND THUNDERSTORMS WILL DISSIPATE AFTER SUNSET. A FEW SHOWERS OR STORMS COULD LINGER OVERNIGHT AS A BACKDOOR FRONT DROPS IN FROM THE NORTH BUT COVERAGE WILL PROBABLY BE LIMITED. MVFR CEILINGS CANNOT BE COMPLETELY RULED OUT LATE TONIGHT...HOWEVER PROBABILISTIC GUIDANCE SHOWS LOWER THAN A 20 PERCENT CHANCE OF THIS OCCURRING. EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS LIKELY LATE THURSDAY INTO FRIDAY AS A FRONTAL SYSTEM IMPACTS THE AREA. VFR WEATHER WILL RETURN LATE FRIDAY THROUGH SUNDAY. && .MARINE... TONIGHT...WSW WINDS WILL INCREASE TONIGHT AS A BACKDOOR FRONT APPROACHES FROM THE NORTH AND A SHORTWAVE MOVES THROUGH FROM THE WEST. WINDS WILL APPROACH 20 KT LATE TONIGHT ON THE OUTER WATERS BUT THE OFFSHORE FETCH WILL NOT RESULT IN AN APPRECIABLE BUILDING OF SEAS. THURSDAY THROUGH MONDAY...A GENERAL SOUTHWEST FLOW ON THURSDAY COULD BECOME MORE VARIABLE ACROSS NORTHERN PORTIONS OF THE MARINE ZONES...AS A BACKDOOR FRONT LINGERS ALONG THE NORTHERN PERIPHERY OF THE FORECAST AREA. MARINE CONDITIONS WILL THEN DETERIORATE THURSDAY NIGHT INTO FRIDAY AS THE FRONT IS PULLED THROUGH THE REGION EARLY FRIDAY. A TIGHTENED GRADIENT WILL DEVELOP IN THE WAKE OF THE FRONT...AS LOW PRESSURE DEEPENS OVER THE GULF STREAM AND HIGH PRESSURE BUILDS FROM THE NORTH. WINDS AND SEAS WILL SURGE ACCORDINGLY...WITH SOLID SMALL CRAFT ADVISORY CONDITIONS LIKELY ACROSS ALL MARINE ZONES ON FRIDAY. HAVE MADE LITTLE CHANGES TO THE ONGOING FORECAST...INDICATING NORTH TO NORTHEAST WINDS PEAKING AROUND 20 TO 30 KT...WITH SOME POTENTIAL FOR MARGINAL GALES TO OCCUR ACROSS THE OUTER EDGES OF THE CHARLESTON COUNTY WATERS AND THE OFFSHORE GEORGIA ZONES. SEAS WILL BUILD AS HIGH AS 5 TO 7 FT WITHIN 20 NM OF THE COAST AND UP NEAR 9 OR 10 FT ACROSS THE OUTER GEORGIA WATERS. MARINE CONDITIONS WILL SLOWLY IMPROVE SATURDAY AFTERNOON...AS SURFACE HIGH PRESSURE SHIFTS OVER THE AREA THROUGH SUNDAY. A SECONDARY COLD FRONT WILL CROSS THE WATERS SUNDAY NIGHT...AND WITH INCREASING COLD ADVECTION WE MIGHT BE LOOKING AT MARGINAL SCA/S AGAIN FOR MONDAY NIGHT INTO EARLY TUESDAY. && .TIDES/COASTAL FLOODING... THE COMBINATION OF THE PERIGEAN SPRING TIDE LATE THIS WEEK AND MODERATE TO STRONG NORTH AND NE WINDS WILL LEAD TO POSITIVE TIDAL DEPARTURES FRIDAY. AS A RESULT...THERE IS THE RISK OF AT LEAST SHALLOW COASTAL FLOODING AROUND THE TIME OF THE EVENING HIGH TIDE. WITH HIGHER THAN NORMAL SEAS TO OCCUR WE ALSO ANTICIPATE MINOR FLOODING PROBLEMS. RIP CURRENTS...THE SAME CONDITIONS THAT MAY CAUSE SHALLOW COASTAL FLOODING/EROSION WILL LEAD TO AN ELEVATED RISK OF RIP CURRENTS AT AREA BEACHES FRIDAY AND AGAIN ON SATURDAY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM...79 LONG TERM... AVIATION...JRL MARINE...RJB/79 TIDES/COASTAL FLOODING...
Hazardous weather outlook, Apr 4, 3:37 PM EDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 337 PM EDT WED APR 4 2012 AMZ330-GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047- 052-051945- CHARLESTON HARBOR-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL- EVANS-INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY- INLAND MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- INLAND BERKELEY-INLAND JASPER-TIDAL BERKELEY- 337 PM EDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. THERE IS A CHANCE THAT A FEW STORMS COULD BRIEFLY BECOME SEVERE. THE MAIN THREAT WILL BE FROM LARGE HAIL...AND TO A LESSER EXTENT DAMAGING STRAIGHT LINE WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN CHARLESTON SC. GAZ117-119-139-141-SCZ048>051-051945- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 337 PM EDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. THERE IS A CHANCE THAT A FEW STORMS COULD BRIEFLY BECOME SEVERE. THE MAIN THREAT WILL BE FROM LARGE HAIL...AND TO A LESSER EXTENT DAMAGING STRAIGHT LINE WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. TIDES/COASTAL FLOODING...THE COMBINATION OF MODERATE TO STRONG NORTHEAST WINDS AND THE UPCOMING SPRING TIDE MAY RESULT IN SHALLOW COASTAL FLOODING FRIDAY AND SATURDAY EVENINGS. A COASTAL FLOOD ADVISORY MAY BE REQUIRED. RIP CURRENTS...MODERATE TO STRONG WINDS...LARGER THAN NORMAL BREAKING WAVES...AND THE SPRING TIDE WILL RESULT IN AN ELEVATED RISK OF RIP CURRENTS AT AREA BEACHES FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN CHARLESTON SC. AMZ350-352-354-374-051945- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 337 PM EDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN CHARLESTON SC.
In the hours before
Special weather statement, Apr 4, 5:57 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
557 PM EDT WED APR 4 2012
SCZ043-044-042230-
DORCHESTER-INLAND COLLETON-
557 PM EDT WED APR 4 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
COLLETON COUNTIES THROUGH 630 PM EDT...
AT 553 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM PADGETTS TO
HENDERSONVILLE...MOVING EAST AT 35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CANADYS...COTTAGEVILLE...GREEN POND...HENDERSONVILLE...INDIAN
FIELD...JACKSONBORO...PADGETTS...REEVESVILLE...RITTER...ROUND O...
RUFFIN...SAINT GEORGE...SMOAKS...WALTERBORO...WHITE HALL AND
WILLIAMS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3324 8053 3286 8032 3286 8040 3281 8040
3279 8043 3275 8045 3272 8072 3308 8090
3310 8089 3313 8090 3321 8075
TIME...MOT...LOC 2157Z 268DEG 31KT 3308 8085 3275 8070Special weather statement, Apr 4, 6:34 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 634 PM EDT WED APR 4 2012 SCZ043-044-050-042300- CHARLESTON-DORCHESTER-INLAND COLLETON- 634 PM EDT WED APR 4 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER... CHARLESTON AND COLLETON COUNTIES THROUGH 700 PM EDT... AT 631 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM CANADYS TO GLOVERVILLE...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... CANADYS...COTTAGEVILLE...DELEMAR CROSSROADS...DORCHESTER...GIVHANS... GIVHANS FERRY STATE PARK...KNIGHTSVILLE...MIDDLETON PLACE... RIDGEVILLE...ROUND O AND SLANDS BRIDGE... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. && LAT...LON 3316 8037 3283 8008 3280 8049 3307 8069 TIME...MOT...LOC 2234Z 260DEG 19KT 3304 8062 3287 8048
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 1:42 AM EDT | Special Weather Statement | CHS | Dorchester | 48 min |
| Apr 4, 1:54 AM EDT | Special Weather Statement | CHS | Colleton | 36 min |
| Apr 4, 5:57 PM EDT | Special Weather Statement | CHS | Colleton | 33 min |
| Apr 4, 6:34 PM EDT | Special Weather Statement | CHS | Dorchester | 26 min |
| Apr 4, 6:56 PM EDT | Special Weather Statement | CHS | Charleston | 34 min |
| Apr 4, 7:26 PM EDT | Special Weather Statement | CHS | Charleston | 34 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.